Murdoch University Research Repository

Welcome to the Murdoch University Research Repository

The Murdoch University Research Repository is an open access digital collection of research
created by Murdoch University staff, researchers and postgraduate students.

Learn more

A model of probabilistic choice satisfying first-order stochastic dominance

Blavatskyy, P.R. (2011) A model of probabilistic choice satisfying first-order stochastic dominance. Management Science, 57 (3). pp. 542-548.

Link to Published Version: http://dx.doi.org/10.1287/mnsc.1100.1285
*Subscription may be required

Abstract

This paper presents a new model of probabilistic binary choice under risk. In this model, a decision maker always satisfies first-order stochastic dominance. If neither lottery stochastically dominates the other alternative, a decision maker chooses in a probabilistic manner. The proposed model is derived from four standard axioms (completeness, weak stochastic transitivity, continuity, and common consequence independence) and two relatively new axioms. The proposed model provides a better fit to experimental data than do existing models. The baseline model can be extended to other domains such as modeling variable consumer demand.

Item Type: Journal Article
Publisher: Institute for Operations Research and Management Sciences
Copyright: © 2011 INFORMS.
URI: http://researchrepository.murdoch.edu.au/id/eprint/30540
Item Control Page Item Control Page